MAUDE Adverse Event Report: COVIDIEN CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number CB1413540120OTW
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a chocolate pta balloon during procedure to treat a moderately calcified lesion in the mid superficial femoral artery (sfa) to popliteal artery with chronic total occlusion (cto-100%).The vessel was moderately tortuous.A pressure pump was used for inflation device.There was no damage noted to packaging.There was no issue noted when removing the device from hoop/tray.The device was prepped per ifu with no issues identified.It was reported that during delivery through the vessel, balloon break/fracture occurred.The broken wire was not completely separated from the balloon.The device did not pass through a previously deployed stent.There was no resistance encountered when advancing the device.The device was safely removed from patient.No intervention required for removal.No vessel damage noted.Another chocolate balloon of the same model was used instead for dilatation, and the procedure was successfully completed.There was no patient injury.
 
Additional Manufacturer Narrative
Device evaluation the device returned in its post inflated state with biologics on the balloon profile.Visual inspection under a microscope shows a break/fracture to the chocolate cage at the proximal end of the balloon just proximal to the proximal marker band.Bunching is noted along the proximal balloon bond.The distal marker band is visible and intact.No deformation noted to the distal tip or the remainder of the chocolate cage.Image review one photograph was provided by the customer.The photograph shows the chocolate pta device in vitro.The photograph clearly shows the break on the proximal end of the chocolate cage with a cage wire sticking out.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CHOCOLATE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key12281228
Report Number2183870-2021-00281
Device Sequence Number3681648
Product Code LIT
UDI-Device Identifier00763000336677
UDI-Public00763000336677
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Model NumberCB1413540120OTW
Device Catalogue NumberCB1413540120OTW
Device Lot NumberB5149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR